Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 464, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 27, 2003, 1:55 PM CDT for Franklin County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 1:55 PM CDT (18:55 UTC)
- Expired
- Aug 27, 2003, 2:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 40 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 271855 SVRBNA TNC051-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 154 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF ESTILL SPRINGS...OR 3 MILES EAST OF LYNCHBURG...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DECHERD AROUND 200 PM CDT SEWANEE AROUND 220 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3538 8626 3520 8628 3514 8586 3535 8583 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:36 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 27, 9:36 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 936 AM CDT WED AUG 27 2003 CURRENTLY, MORNING CONVECTION AROUND THE WAYNESBORO/LAWRENCEBURG AREAS APPEARS TO BE DIMINISHING. SKIES ACROSS THE REMAINDER OF THE MID STATE REMAIN PARTLY CLOUDY, WITH 900 AM TEMPERATURES ALREADY IN THE LOWER 80S -- UPPER 70S ALONG THE PLATEAU. MORNING SOUNDING FROM OHX SHOWS ARE VERY MOIST AND UNSTABLE ENVIRONMENT, WITH PRECIPITABLE WATER UP TO 1.86 INCHES, A K-INDEX OF 37, AND A TOTALS INDEX AN EVEN 50. THE LIFTED INDEX STANDS AT -7.1, AND THE POSITIVE AREA HAS GROWN TO 3541 J/KG. SURFACE ANALYSIS AT 13Z SHOWS A COLD FRONT STILL NORTH OF THE OHIO VALLEY, WHILE THE UPPER AIR ANALYSES SHOW WEAK CONFLUENT FLOW AT 850 MB. OTHERWISE, STRONG HIGH PRESSURE CONTINUES TO DOMINATE OUR WEATHER ON THE SYNOPTIC SCALE, WITH THE RIDGE AXIS STILL SITUATED TO THE WEST OF MIDDLE TENNESSEE. 12Z MODEL DATA IS NOW STARTING TO TRICKLE IN FOLLOWING A NIGHT WITHOUT IT. OTHERWISE, BELIEVE THE CURRENT ZONE FORECAST PRODUCT IS ON TRACK. .BNA...NONE. ROSE
Hazardous weather outlook, Aug 27, 6:40 AM CDT, 7 hours 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-281030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 640 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE TODAY AND THIS EVENING. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX READINGS AROUND 100 DEGREES IN MUCH OF THE MID STATE THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING EACH DAY THROUGH THE WEEKEND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 31/13
In the hours before
Local storm report, Aug 27, 1:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0153 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM MINOR HILL TN WIND DAMAGE
08/27/03 GILES TREES AND POWER LINES DOWN
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 37 min |
| Aug 27, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Aug 27, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Moore | 14 min |
| Aug 27, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 32 min |
| Aug 27, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
| Aug 27, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 37 min |
| Aug 27, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 43 min |
| Aug 27, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 40 min |
| Aug 27, 2:49 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 116 min |
| Aug 27, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Aug 27, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.